Cost sharing solutions de fined by non-negative eigenvectors
We consider a cost sharing problem, where each individual is identi ed by a characteristic (a positive real number) ci: The two main positions on how to share a common cost M are the Egalitarian and the Proportional solutions. These solutions can be obtained as the Perron's eigenvectors (right and left, respectively) of a characteristics matrix A, with rk(A) = 1; de fined from the individuals' characteristics ci: Then, the right Perron's eigenvector associated to any Levinger's transformation L(α) = α A'+(1-α )A; α є [0;1] ; provides a dif ferent solution to the cost sharing problem (from the egalitarian one, for α = 0; to the proportional one, for α = 1). We are interested in analyzing the properties of the components of these Perron's eigenvectors as (non linear) functions of the parameter α that de fines the convex combination of matrices A and A': These components de fine the solution of the cost sharing problem, that could be understood as a compromise between the egalitarian and proportional approaches. We prove that when the associated positive eigenvector is normalized, its components have a monotone behaviour in the unit interval [0;1]: Additional properties and a way of selecting a particular compromise solution are provided.
|Date of creation:||10 Dec 2013|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: +34 965 90 36 70
Fax: +34 965 90 97 89
Web page: http://dmcte.ua.es/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Peris, Josep E. & Jiménez-Gómez, José M., 2012.
"A Proportional Approach to Bankruptcy Problems with a guaranteed minimum,"
QM&ET Working Papers
12-7, Universidad de Alicante, Departamento de Métodos Cuantitativos y Teoría Económica.
- José M. Jiménez Gómez & Josep Enric Peris Ferrando, 2012. "A proportional approach to bankruptcy. Problems with a guaranteed minimum," Working Papers. Serie AD 2012-11, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- Giménez-Gómez, José-Manuel & Peris, Josep E., 2014. "A proportional approach to claims problems with a guaranteed minimum," European Journal of Operational Research, Elsevier, vol. 232(1), pages 109-116.
When requesting a correction, please mention this item's handle: RePEc:ris:qmetal:2013_006. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Julio Carmona)
If references are entirely missing, you can add them using this form.